Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Low CRP readings

Hi Folks! I'm new to this forum. I have had PsA for almost 60 yrs, and was originally treated by a rheumatologist at a private hospital, who specialised not only in PsA, but had several patients like me, who can be in severe flare-ups but their CRP levels remain below 2. Since we've been retired, we can no longer pay the private fees and I have had to go through the NHS and there's not a single rheumatologist who believes there is anything wrong with me, all saying that Low CRP levels mean no inflammation, ergo no pain -WRONG!! Is there anyone else out there with the same problem? Through dermatology, I was finally given Secukinumab, and had two years of pain-free life, but started having nasty side-effect quite suddenly and that has now stopped.

Best Answers

  • Mz_Tenacious_ Mz_Tenacious_ Member Posts: 20
    Accepted Answer

    Hello LynneDeath,

    I am sorry to hear what you are going through, and I hope some way, whether it will be via Private health care or the NHS, I hope that you get the treatment which you require. Apart from this, how are you feeling?

    When they say a person learns something new everyday, Thank you I just did, by looking into the CPR Levels.

    I have you tried going back to your GP about the side effect? It sounds quite fustrating.

    Mine is the dosage which I am currently on vs what I was previous taken. The higher the dosge it as fine in terms me not having any pain but then the otherside effects were worse, now I have a lower dosage, less side effects but more pain. Can't win here ☹️

  • frogmortonfrogmorton Member Posts: 26,345
    Accepted Answer

    People have said similar on here in the past - as in their 'bloods' don't reflect the pain they are in. That means inflammatory markers 'appear' to be low.

    If you are still seeing dermatology while you wait for rheumatology could you ask to restart the Secukinumab at a lower dose if it's possible?

    You are definitely not alone sending ((()))

    Love

    Toni xxx

Answers

  • Thanks for your comments Mz Tenacious😀, it's good of you to show interest - seems like we're all in the same boat together! I went to the dermatology dept with my complaint about the side-effects, and instead of reducing the dose as I expected, they just stopped it entirely. So after a while, when it had worked out of my system, the psoriasis and the joint pains all came back, darn it😣. Th doctor there tried to get me an appointment with a rheumo consultant who had a special interest in PsA, but what with Covid, lockdowns etc, by the time the appointment came, he left!! Still, as my old Mum used to say "Worse things happen at sea!"

  • Thank you Frogmorton - that's encouraging to know other people not only understand the problem but have experience it themselves. That's good idea about asking for a lower dose - now my psoriasis is spreading again, the might just be amenable - though there is the caveat that if they think there's not enough psoriasis they'll say no. Can't hurt to ask.......

    Luv, Lynne x

  • frogmortonfrogmorton Member Posts: 26,345

    Good luck @LynneDeath

    It has to be worth a try. Let us know how you get on if you have time. I have 🤞 for you

    Love

    Toni xxx
  • LynneDeathLynneDeath Member Posts: 5

    You're a star Toni -thank you. the appointment isn't till 14th April, but it's not long in the grand scheme of things, so if you remember at the time, cross everything!😂

Sign In or Register to comment.